Mathematical Research Letters

Volume 23 (2016)

Number 2

$L^2$-reducibility and localization for quasiperiodic operators

Pages: 431 – 444



Svetlana Jitomirskaya (Department of Mathematics, University of California at Irvine)

Ilya Kachkovskiy (Department of Mathematics, University of California at Irvine)


We give a simple argument that if a quasiperiodic multi-frequency Schrödinger cocycle is reducible to a constant rotation for almost all energies with respect to the density of states measure, then the spectrum of the dual operator is purely point for Lebesgue almost all values of the ergodic parameter $\theta$. The result holds in the $L^2$ setting provided, in addition, that the conjugation preserves the fibered rotation number. Corollaries include localization for (long-range) 1D analytic potentials with dual ac spectrum and Diophantine frequency as well as a new result on multidimensional localization.

Accepted 22 October 2015

Published 6 June 2016